MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE Ø12X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE Ø12X380MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2335-1238S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other additional information is available.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device history record could not be reviewed because the affected lot number was not communicated.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from (b)(6), in usa.The title of this report is ¿a retrospective data collection of the treatment of femoral fractures with the femoral nail piriformis fossa (pf) of the t2 alpha femur antegrade gt/pf nailing system¿ which is associated with the stryker ¿t2 alpha femur antegrade gt/pf nailing system¿.This study includes research done on 18 patients (19 cases) requiring surgery between the period march 2019 and october 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses delayed union.The report states: ¿the 2nd patient with delayed union occurred 105 days after the initial surgery, is ongoing, and a low power electromagnetic osteogenic stimulator device was prescribed.The patient is a (b)(6) years old female, smoker, diabetic, and has a history of hypothyroidism, and rheumatoid arthritis.She had a standing fall, and she was admitted to the hospital with a closed left femur fracture classified as 32-b1.The device utilized for the surgical procedure was 12x380 t2 alpha femoral nail pf, and had proximal static oblique locking mode.This patient is continuing to be followed and will be included within the final study report.¿.
 
Additional Manufacturer Narrative
Correction: section h6 (health impact code).
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from university of (b)(6), in usa.The title of this report is ¿a retrospective data collection of the treatment of femoral fractures with the femoral nail piriformis fossa (pf) of the t2 alpha femur antegrade gt/pf nailing system¿ which is associated with the stryker ¿t2 alpha femur antegrade gt/pf nailing system¿.This study includes research done on 18 patients (19 cases) requiring surgery between the period (b)(6) 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses delayed union.The report states: ¿the 2nd patient with delayed union occurred 105 days after the initial surgery, is ongoing, and a low power electromagnetic osteogenic stimulator device was prescribed.The patient is a 59 years old female, smoker, diabetic, and has a history of hypothyroidism, and rheumatoid arthritis.She had a standing fall, and she was admitted to the hospital with a closed left femur fracture classified as 32-b1.The device utilized for the surgical procedure was 12x380 t2 alpha femoral nail pf, and had proximal static oblique locking mode.This patient is continuing to be followed and will be included within the final study report.¿.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.This complaint has been reported during a literature review performed by the post market surveillance group.No product identification is possible and no additional information will be requested to the customer as this serves for trending purpose.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.Based on the investigation, no definitive relation could be established between the product and the reported failure adverse consequence.As per the event description ¿delayed union¿ mentioned in the literature.Due to medical intervention, event resulting in actual severity s3.As no further information provided it can be concluded that the factors influenced delayed union might not be device related but probably linked to patient factors, poor surgical technique or failure in compliance of post-operative procedural (behavioral) requirement.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The manufacturer became aware of a post market clinical follow-up report received from university of(b)(6), in usa.The title of this report is ¿a retrospective data collection of the treatment of femoral fractures with the femoral nail piriformis fossa (pf) of the t2 alpha femur antegrade gt/pf nailing system¿ which is associated with the stryker ¿t2 alpha femur antegrade gt/pf nailing system¿.This study includes research done on (b)(4) requiring surgery between the period (b)(6) 2019 and (b)(6) 2019.It was not possible to ascertain specific device details from the report, or to match the events reported with previously reported complaints.Therefore, new complaint was initiated in the system for the post-operative complication mentioned in the report.This product inquiry addresses delayed union.The report states: ¿the 2nd patient with delayed union occurred 105 days after the initial surgery, is ongoing, and a low power electromagnetic osteogenic stimulator device was prescribed.The patient is a 59 years old female, smoker, diabetic, and has a history of hypothyroidism, and rheumatoid arthritis.She had a standing fall, and she was admitted to the hospital with a closed left femur fracture classified as 32-b1.The device utilized for the surgical procedure was 12x380 t2 alpha femoral nail pf, and had proximal static oblique locking mode.This patient is continuing to be followed and will be included within the final study report.¿ additional information received: the release of the pmcf final report showed new information related to this pi: it was reported that one patient experienced delayed union and pseudarthrosis.[.]the patient¿s last follow up was 359 days post-op, it showed interval healing but with pseudarthrosis.

Brand Name
FEMORAL NAIL PF, LEFT T2 ALPHA FEMUR ANTEGRADE Ø12X380MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key10538483
Report Number0009610622-2020-00511
Device Sequence Number3749696
Product Code HSB
UDI-Device Identifier07613327284881
UDI-Public07613327284881
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2335-1238S
Device Catalogue Number23351238S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/30/2020
01/18/2022
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/26/2020
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexFemale